effects of meds? please answer

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nduser
New Member


Date Joined Jul 2010
Total Posts : 16
   Posted 8/14/2010 2:11 PM (GMT -7)   
what are the signs one might see if a patient is misdiagnosed and given the wrong medicine?

am wondering because my a family member was quickly diagnosed with bipolar disorder and given luvox and lithium after one or two short visits with a psych doctor. we've never seen the manic side or even hypomanic side and think he might be on the wrong meds. don't want to go into it right now but am wondering how these two meds might present when administered to a person who is not bipolar.

what kinds of behaviors might one see and what symptoms might you be aware of that you've experienced or read about? thanks.

specs: 1200mgs of lithium and 200mgs of luvox once a day.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40587
   Posted 8/14/2010 2:35 PM (GMT -7)   
How are they acting now?  Are they doing anything to give you the impression that they are on the wrong meds? 
 
As long as the patient is acting fine, there shouldn't be cause to worry.  But if they are acting out of the ordinary then I would be concerned. 
 
Maybe they have manic episodes that you haven't noticed.  Tell us more so we can help you.
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

nduser
New Member


Date Joined Jul 2010
Total Posts : 16
   Posted 8/14/2010 6:49 PM (GMT -7)   
it's difficult to explain.

his affect is totally atypical for his personality

circular talking / evasive conversation

lack of empathy

extreme sense of well being

impulsiveness

anyone please?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40587
   Posted 8/14/2010 7:42 PM (GMT -7)   
Can he recognise this change in behavior?  I mean is he admitting to it?  Is he comfortable with it? 
 
If this becomes a problem, you can send a message to his doctor and explain that he is totally out of character for him.  The doctor should be able to tell by the way that he is reacting to the meds to know which other medication he needs, if any.  But these could be side effects until the meds kick in fully which takes anywhere from four to eight weeks.  If these are side effects, it should end in a couple of weeks.  Actually, you might get more help posting on the bipolar forum.  They would be more than happy to help you.  They have far more experience on bipolar issues than we do. 
 
Bipolar is different than regular depression.  And I think it is a lot more complicated.  And the members over there would understand your situation and most likely know what happens when a med isn't right for a person.  But we will help you as much as we can.
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18757
   Posted 8/15/2010 8:09 PM (GMT -7)   
look for the massive high's then the massive downs. and if the person seems to cycle through these at various points. i am sure the dr. has his/her reasons for the dx and medication. lithium is very toxic, keep this in check. bloods will be required make sure that it is routinely checked. all the best, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

vballplayingirl
Regular Member


Date Joined Jul 2010
Total Posts : 71
   Posted 8/15/2010 8:25 PM (GMT -7)   
Lithium is a pretty tough med...I'm sure if the doctor perscribed it there was more than adaquate signs and symptoms that warrant this perscription. Personally I would watch it for a little, if the odd behavior continues a chat with the doctor would definitely be in order. Even before hand I'm sure a professional could answer any questions you may have about the drug, not even necessarily the one who perscribed this to your family member. I do agree that misdiagnoses happen, but I wouldn't automatically jump to this conclusion. Hope everything works out!

--Che
"Dreams don't always have to exist while the sun's down
and your eyes are shut."
-Alex Gaskarth
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:32 AM (GMT -7)
There are a total of 2,734,105 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151308 registered members. Please welcome our newest member, garf222.
363 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Wdan, Bololidat, 81GyGuy, Aj1734723, Susannah R., nanahateslyme, Scaredy Cat, garf222, NiceCupOfTea, njfillet, 1039smooth, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer